x
Browse
179 Physicians Online

Question:

Borderline Personality Disorder medication and weigh loss effects

Dear Ask The Doctor:
I have recently been diagnosed with Borderline Personality Disorder. They want to put me on a combination of medication that they have used in the past to treat depression. I am underweight and it has showed especially in my face. I am concerned that I will lose more weight. I am too thin as is.


Answer:

Most of the antidepressants cause weight gain and not weight loss, so your concern that these medications causing further weight loss is unwarranted. I hope this helps, take care.



Sign In to join in the conversation.

You’re in good hands, meet ATD’s founding physicians.

Dr. Suneel Sharman

  • Board Certified GP
  • CMO ATD Health Network Inc.
  • Adjunct Professor at U Of T

Dr. Kunaal Jindal

  • Board Certified Plastic Surgeon
  • Director ATD Health Network Inc.
  • Fellowship Training Atlanta, GA

Related Answers:

I have developed jerking and shaking. Parkinson's ruled out. Normal EEG, Ambulatory EEG, and MRI. Suspect PTSD and...

Sertraline and Resperidone - Ive been taking these tablets during night and im planning to work at night so i need to...

I noticed a blanket in the middle of the road and kicked it off with my boots, then sifted a bit with my boots as wel...

Hi sir/ma'am i'm 14 years old and i struggle with remembering seemingly random things. My boyfriend will say somethi...

Do I have depression or some other kind of mental disorder? I've thought a lot about the idea that I may have some k...

Ok, so I would be sitting at home, and then suddenly I would start running around the apartment, throwing myself agai...

My right index finger is twitching for the last 5 days. It twitch for 3-4 seconds about the 6-8 times a day. The righ...

I feel tensed fr small things for a long time,like when i get on a bus i feel tensed till i get down the bus that if ...

Can you ask a doctor not to diagnose a mental health condition but to help you find support?

Low energy, low self-esteem, difficulty making decisions, anhedonia(Fall 2014-May2015), turbulent feelings (journaled...